WELCOME TO MEDSHADOW. WE'VE UPDATED OUR LOOK!

Twitter Helps Identify Side Effects of Steroids

social media influencer

When it comes to taking steroid medication, people seem to be more concerned with minor side effects of steroids than major ones.

Researchers from the University of Manchester examined more than 20,000 Twitter posts on prednisone or prednisolone, both commonly prescribed steroid. Those posts indicated people are more worried about the minor side effects associated with the drug, according to a study published in the journal Nature Partner Journals (NPJ) – Digital Medicine.

Researchers used advanced computer software that helped them collect 159,297 tweets mentioning the 2 steroids over the course of 3 years. Of those tweets, approximately 20,000 mentioned possible side effects. The study results found that 8.6% mentioned insomnia, 8.2% mentioned weight gain, 7.8% mentioned nonspecific reactions, such as “I hate the way prednisolone makes me feel,” 7.5% mentioned increased appetite and 4.4% mentioned feeling uneasy.

Although insomnia and weight gain were 2 symptoms popularly mentioned, studies have typically focused on the more serious side effects associated with prednisone, such as hyperglycemia and osteoporosis.

The researchers think that social media platforms such as Twitter can serve as a gateway to learning about possible side effects of steroids  that people may find problematic.

DISCLAIMER: MedShadow provides information and resources related to medications, their effects, and potential side effects. However, it is important to note that we are not a substitute for professional medical advice, diagnosis, or treatment. The content on our site is intended for educational and informational purposes only. Individuals dealing with medical conditions or symptoms should seek guidance from a licensed healthcare professional, such as a physician or pharmacist, who can provide personalized medical advice tailored to their specific circumstances.

While we strive to ensure the accuracy and reliability of the information presented on MedShadow, we cannot guarantee its completeness or suitability for any particular individual's medical needs. Therefore, we strongly encourage users to consult with qualified healthcare professionals regarding any health-related concerns or decisions. By accessing and using MedShadow, you acknowledge and agree that the information provided on the site is not a substitute for professional medical advice and that you should always consult with a qualified healthcare provider for any medical concerns.

Was This Article Helpful?

Show Comments (0)
0 0 votes
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x